Very emotional after stopping pill

Hi guys, I've been around on the wedding part of the forum for a while, finally said our "I do's" on 11th May! Now the wedding and honeymoon are over, we're trying for our first baby. I must say I'm not 100% sure on the abbreviations used on these threads so bare with me lol!

So I've been on some sort of contraception (swapping between the pill and the implant) since I was 16. I turned 30 on my honeymoon a few weeks ago. I stopped taking the pill on 3rd June (I was having Cerazette). I actually had a bleed/half hearted period on 29th May for about 4 days, whilst on this pill I maybe bleed for a few days every couple of months, my last one was in March. 

For the last few days I've been feeling very emotional. Anxious, feeling worried, crying for no reason several times a night and then getting ratty with my new husband. Then later crying because I feel upset and annoyed about crying earlier. I'm a mess! This two weeks is the longest time I've been off contraception in 14 years. Am I right in thinking it's just hormones and it should settle down? Or maybe it's PMS and I'm just not used to it? I've been told I could be pregnant already but after reading through posts on here it actually seems a lot more difficult to get pregnant than I thought! 

I guess I just need a bit of reassurance that wanting to stay in bed all day and cry is perfectly normal at the moment and I'm not losing my mind?! I suppose there could be post wedding/honeymoon blues thrown in there somewhere. I just feel so upset with everything and I've never been like this 😢😭

Posts

  • Lyn18Lyn18 Posts: 20

    Oh my, I hear you!! I stopped taking the pill on 30th March and still no sign of my period :(. I’m the same as you been between the pill and injection for about 10 years. No one warns you just how difficult coming off comtraception is. I’ve had mood swings too, pregnancy stmptoms (I’m not) and just generally felt dreadful. I’ve had a lot of lower abdomen pain/cramping. funny... I’ve spent years trying to keep my period at bay woth contraception and now im desperate for to return. From what I’ve read it can take 3-12 Months for your body to return to normal after stopping the pill. 

    Sounds like what your experiencing is totally normal :) 

  • HelenNHelenN Posts: 131 New bride

    I'm sorry that you're having a bad time too but thanks for letting me know, it's a bit of a relief! I've had the odd twinge type cramp but it's like I can feel my tummy gurgling, like somethings going on in there lol, but it isn't painful. I'm not happy about having periods again but if this mood lifts once they start then I can't wait! I feel like my husband is going to want to divorce me by the end of the month if I carry on like this. I've always been such a laid back person, not anymore 😭😖

  • Lyn18Lyn18 Posts: 20

    You didn’t stop the pill very long ago so I’m sure it’s just your body trying to settle down again (I’m no doctor though) this experience of coming off the pill has put me off going back into contraception ever again haha. I hope everything settles down for you soon. 

  • TheLegacyofMrsMTheLegacyofMrsM Posts: 2,188 New bride

    It sounds like all the hormones are trying to balance and your body is trying to work out what is happening. It took my best friend six months to start having periods again when she came off the pill. It sounds like you're putting pressure on yourself with TTC (trying to conceive) so I'd just tell yourself the first six months don't count as its the pill leading your body.

    TTC is tough but there is excellent support on here for it. All I'd say is at the moment cut yourself some slack, enjoy being a newly wed, make sure your husband understands about your hormones and supports you and don't put pressure on yourself. As women we are constantly told "don't do that or you'll get pregnant", as you've acknowledged it isn't always as simple as that. Enjoy what you do have rather than focus on TTC. Things like oil of evening Primrose can help with mood swings I believe? Or if you have the free cash, try reflexology and acupuncture, they are excellent as self care and regulated hormones. A lot of people who have trouble TTC use them, so starting when your body is all over the place may help it find its rhythm.

    Congratulations on your wedding and birthday xx

  • MrsRendall2BMrsRendall2B Posts: 749 New bride

    I think, like you said, it's probably a combination of post-wedding/honeymoon blues and your hormones trying to figure themselves back out. Like you, I spent most of my teens and into my early twenties on different types of pill (partly for contraception, partly to help with my acne) and I remember being an absolute mess when I eventually gave up on it. It took a good few months for my period to go back to normal as the last pill I was on stopped my periods completely. So I'd have intermittent bleeds, terrible PMS and awful cramping.

    But give it a few months and your cycle will re-adjust itself back to normal. I found using an app to track my cycle, mood swings, sex etc. helped - I use one called Clue. I'm now using it as a natural contraception - we're not really TTC but not completely against it either but thanks to the app, I know when my fertile window is and when I'm not so we just work around that. The longer you use and the more cycles you track, the more accurate it gets. It tells me when my next period is going to be, when to expect any PMS and it's completely spot on so I definitely recommend!

    In the short term, don't stress yourself out too much TTC (easier said than done, I'm sure!) and just enjoy newlywed life, getting back into routine and getting your body back into a natural cycle. The rest will soon follow :) 

  • RubyCatRubyCat Posts: 272 New bride

    Ooh I was the same, it was like I had PMS for six weeks! Like my period was about to start but it couldn't start.

     

    Anyway eventually I went back to normal, period the same time every month no problems.

  • HelenNHelenN Posts: 131 New bride

    I feel better today, it comes and goes but those past few days were dreadful. We are TTC but I'm not feeling pressure to get pregnant immediately. I'm not tracking or anything like that yet, the only thing we've done is agree that I would stop the pill 😊

    I took evening primrose oil for a while because I thought it made my hair and skin feel better, but then I started to develop an awful itching, as if I was allergic. Apparently it can do that so I've not taken it since. I've been taking Folic Acid for about a month already, just in case we conceive in the next few months. 

     

    Talking to friends about it has helped, glad to hear that I'm not alone! Thanks for all the replies ladies xx

  • MrsR17MrsR17 Posts: 95 New bride

    I am keeping up with you girls! I am coming off mine at the end of this packet after about 12 years of it being a constant. Goodness knows how I will get on, I think I am scaring myself but before TTC I just want to get to know my body without the pill popping first. I have downloaded a few apps to try and track my cycle when I do so will see how it goes. Eeekk!

  • HelenNHelenN Posts: 131 New bride

    I feel much better now, although I've developed a bit of a sweet tooth (which I've never had before, always been a cheese lover!) and I've been absolutely ravenous! Dreading going to my fat club group tomorrow night! It's been 16 days off the pill and no sign of AF (I'm learning!) yet. But my mood has definitely settled a bit, still feeling upset easily but I'm not crying for no reason anymore! 

    MrsR9, how many days do you have left until you stop? We're here for you lol!xxx

  • MrsR17MrsR17 Posts: 95 New bride

    That's good! I have prepared OH to be cautious I might get pretty hormonal haha!

    I have read even though we might not be actively 'trying' yet to take folic acid anyway just in case it did happen so will have to get down to boots before then. 

    Wednesday is the last pill so not long to go! I am slightly nervous I have to admit, I think I will miss the control of the pill.

Sign In or Register to comment.